Health Encyclopedia

 

Health Encyclopedia Home



Acetaminophen; Aspirin, ASA; CaffeineAcetaminophen; Aspirin, ASA; Caffeine

Acetaminophen, Aspirin, Caffeine Oral powder

What is this medicine?

ACETAMINOPHEN; ASPIRIN; CAFFEINE (a set a MEE noe fen; AS pir in; KAF een) is a pain reliever. It is used to treat mild aches and pains. This medicine may help with arthritis, colds, headache (including migraine), muscle aches, menstrual cramps, sinusitis, and toothache.

This medicine may be used for other purposes; ask your health care provider or pharmacist if you have questions.

What should I tell my health care provider before I take this medicine?

They need to know if you have any of these conditions:

  • anemia

  • anxiety or panic attacks

  • asthma

  • bleeding problems

  • child with chickenpox, the flu, or other viral infection

  • diabetes

  • gout

  • heart disease

  • high blood pressure

  • if you frequently drink alcohol containing drinks

  • kidney disease

  • liver disease

  • low level of vitamin K

  • lupus

  • smoke tobacco

  • stomach ulcers or other problems

  • trouble sleeping

  • an unusual or allergic reaction to acetaminophen, aspirin, caffeine, other medicines, foods, dyes or preservatives

  • pregnant or trying to get pregnant

  • breast-feeding

How should I use this medicine?

Take this medicine by mouth. Place one packet of powder on tongue and follow with plenty of liquid, or stir powder into a glass of water or other liquid. Follow the directions on the package or prescription label. You can take this medicine with or without food. If it upsets your stomach, take it with food. Take your medicine at regular intervals. Do not take your medicine more often than directed.

Talk to your pediatrician regarding the use of this medicine in children. Special care may be needed.

Patients over 65 years old may have a stronger reaction and need a smaller dose.

Overdosage: If you think you have taken too much of this medicine contact a poison control center or emergency room at once.

NOTE: This medicine is only for you. Do not share this medicine with others.

What if I miss a dose?

If you miss a dose, take it as soon as you can. If it is almost time for your next dose, take only that dose. Do not take double or extra doses.

What may interact with this medicine?

Do not take this medicine with any of the following medications:

  • MAOIs like Carbex, Eldepryl, Marplan, Nardil, and Parnate

  • methotrexate

  • other medicines with acetaminophen

  • probenecid

This medicine may also interact with the following medications:

  • alcohol

  • alendronate

  • bismuth subsalicylate

  • clozapine

  • flavocoxid

  • grapefruit juice

  • herbal supplements like feverfew, garlic, ginger, ginkgo biloba, horse chestnut

  • isoniazid

  • lithium

  • medicines for diabetes or glaucoma like acetazolamide, methazolamide

  • medicines for gout

  • medicines that stimulate or keep you awake

  • medicines that treat or prevent blood clots like enoxaparin, heparin, ticlopidine, warfarin

  • NSAIDs, medicines for pain and inflammation, like ibuprofen or naproxen

  • other aspirin and aspirin-like medicines

  • some cough and cold medicines like pseudoephedrine

  • varicella live vaccine

This list may not describe all possible interactions. Give your health care provider a list of all the medicines, herbs, non-prescription drugs, or dietary supplements you use. Also tell them if you smoke, drink alcohol, or use illegal drugs. Some items may interact with your medicine.

What should I watch for while using this medicine?

Tell your doctor or health care professional if the pain lasts more than 10 days, if it gets worse, or if there is a new or different kind of pain. Tell your doctor if you see redness or swelling. If you are treating a fever, check with your doctor if the fever that lasts for more than 3 days.

Do not take Tylenol (acetaminophen) or medicines that have acetaminophen with this medicine. Too much acetaminophen can be very dangerous. Always read medicine labels carefully.

Report any possible overdose to your doctor or health care professional right away, even if there are no symptoms. The effects of extra doses may not be seen for many days.

This medicine can irritate your stomach or cause bleeding problems. Do not smoke cigarettes or drink alcohol. Do not lie down for 30 minutes after taking this medicine to prevent irritation to your throat.

If you are scheduled for any medical or dental procedure, tell your healthcare provider that you are taking this medicine. You may need to stop taking this medicine before the procedure.

Do not take this medicine close to bedtime. It may prevent you from sleeping.

What side effects may I notice from receiving this medicine?

Side effects that you should report to your doctor or health care professional as soon as possible:

  • allergic reactions like skin rash, itching or hives, swelling of the face, lips, or tongue

  • black, tarry stools

  • breathing problems

  • fast, irregular heartbeat

  • feeling faint or lightheaded, falls

  • fever or sore throat

  • pain on swallowing

  • ringing in the ears or trouble hearing

  • trouble passing urine or change in the amount of urine

  • unusual bleeding or bruising

  • unusually weak or tired

  • yellowing of the eyes or skin

Side effects that usually do not require medical attention (report to your doctor or health care professional if they continue or are bothersome):

  • diarrhea

  • headache

  • nausea, vomiting

  • passing urine more often

  • trouble sleeping

This list may not describe all possible side effects. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Where should I keep my medicine?

Keep out of the reach of children.

Store at room temperature between 15 and 30 degrees C (59 and 86 degrees F). Keep container tightly closed. Throw away any unused medicine after the expiration date.


Acetaminophen, Aspirin, Caffeine Oral tablet

What is this medicine?

ACETAMINOPHEN; ASPIRIN; CAFFEINE (a set a MEE noe fen; AS pir in; KAF een) is a pain reliever. It is used to treat mild aches and pains. This medicine may help with arthritis, colds, headache (including migraine), muscle aches, menstrual cramps, sinusitis, and toothache.

This medicine may be used for other purposes; ask your health care provider or pharmacist if you have questions.

What should I tell my health care provider before I take this medicine?

They need to know if you have any of these conditions:

  • anemia

  • anxiety or panic attacks

  • asthma

  • bleeding problems

  • child with chickenpox, the flu, or other viral infection

  • diabetes

  • gout

  • heart disease

  • high blood pressure

  • if you frequently drink alcohol containing drinks

  • kidney disease

  • liver disease

  • low level of vitamin K

  • lupus

  • smoke tobacco

  • stomach ulcers or other problems

  • trouble sleeping

  • an unusual or allergic reaction to acetaminophen, aspirin, caffeine, other medicines, foods, dyes or preservatives

  • pregnant or trying to get pregnant

  • breast-feeding

How should I use this medicine?

Take this medicine by mouth with a glass of water. Follow the directions on the package or prescription label. You can take this medicine with or without food. If it upsets your stomach, take it with food. Take your medicine at regular intervals. Do not take your medicine more often than directed.

Talk to your pediatrician regarding the use of this medicine in children. While this drug may be prescribed for children as young as 12 years for selected conditions, precautions do apply.

Patients over 65 years old may have a stronger reaction and need a smaller dose.

Overdosage: If you think you have taken too much of this medicine contact a poison control center or emergency room at once.

NOTE: This medicine is only for you. Do not share this medicine with others.

What if I miss a dose?

If you miss a dose, take it as soon as you can. If it is almost time for your next dose, take only that dose. Do not take double or extra doses.

What may interact with this medicine?

Do not take this medicine with any of the following medications:

  • MAOIs like Carbex, Eldepryl, Marplan, Nardil, and Parnate

  • methotrexate

  • other medicines with acetaminophen

  • probenecid

This medicine may also interact with the following medications:

  • alcohol

  • alendronate

  • bismuth subsalicylate

  • clozapine

  • flavocoxid

  • grapefruit juice

  • herbal supplements like feverfew, garlic, ginger, ginkgo biloba, horse chestnut

  • isoniazid

  • lithium

  • medicines for diabetes or glaucoma like acetazolamide, methazolamide

  • medicines for gout

  • medicines that stimulate or keep you awake

  • medicines that treat or prevent blood clots like enoxaparin, heparin, ticlopidine, warfarin

  • NSAIDs, medicines for pain and inflammation, like ibuprofen or naproxen

  • other aspirin and aspirin-like medicines

  • some cough and cold medicines like pseudoephedrine

  • varicella live vaccine

This list may not describe all possible interactions. Give your health care provider a list of all the medicines, herbs, non-prescription drugs, or dietary supplements you use. Also tell them if you smoke, drink alcohol, or use illegal drugs. Some items may interact with your medicine.

What should I watch for while using this medicine?

Tell your doctor or health care professional if the pain lasts more than 10 days, if it gets worse, or if there is a new or different kind of pain. Tell your doctor if you see redness or swelling. If you are treating a fever, check with your doctor if the fever that lasts for more than 3 days.

Do not take Tylenol (acetaminophen) or medicines that have acetaminophen with this medicine. Too much acetaminophen can be very dangerous. Always read medicine labels carefully.

Report any possible overdose to your doctor or health care professional right away, even if there are no symptoms. The effects of extra doses may not be seen for many days.

This medicine can irritate your stomach or cause bleeding problems. Do not smoke cigarettes or drink alcohol. Do not lie down for 30 minutes after taking this medicine to prevent irritation to your throat.

If you are scheduled for any medical or dental procedure, tell your healthcare provider that you are taking this medicine. You may need to stop taking this medicine before the procedure.

Do not take this medicine close to bedtime. It may prevent you from sleeping.

What side effects may I notice from receiving this medicine?

Side effects that you should report to your doctor or health care professional as soon as possible:

  • allergic reactions like skin rash, itching or hives, swelling of the face, lips, or tongue

  • black, tarry stools

  • breathing problems

  • fast, irregular heartbeat

  • feeling faint or lightheaded, falls

  • fever or sore throat

  • pain on swallowing

  • ringing in the ears or trouble hearing

  • trouble passing urine or change in the amount of urine

  • unusual bleeding or bruising

  • unusually weak or tired

  • yellowing of the eyes or skin

Side effects that usually do not require medical attention (report to your doctor or health care professional if they continue or are bothersome):

  • diarrhea

  • headache

  • nausea, vomiting

  • passing urine more often

  • trouble sleeping

This list may not describe all possible side effects. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Where should I keep my medicine?

Keep out of the reach of children.

Store at room temperature between 15 and 30 degrees C (59 and 86 degrees F). Keep container tightly closed. Throw away any unused medicine after the expiration date.


 
Related Items
Wellness Library
  Antibiotics Not the Cure for the Common Cold
  Chicken Soup: Good for the Body and the Soul
  A Winter Cold: Not Inevitable
  Help for a Child with a Cold
  Is It an Allergy or a Cold?
  Paging Dr. Mom
  5 Ways to Avoid Colds and the Flu
  Stop the Spread of Germs at Work
  Older Adults and the Common Cold
Nutritional Supplement Advisor
  Echinacea
  Elderberry
  Vitamin C
  Zinc
Drug Reference
  Ibuprofen; Pseudoephedrine
  Phenylephrine; Promethazine
  Dexchlorpheniramine
  Zinc Salts
  Dextromethorphan; Phenylephrine; Pyrilamine
  Pleconaril
  Chlorpheniramine; Dextromethorphan; Pseudoephedrine
  Echinacea
  Chlorpheniramine; Hydrocodone; Pseudoephedrine
  Naproxen; Pseudoephedrine
  Brompheniramine; Dextromethorphan; Guaifenesin
  Brompheniramine; Guaifenesin; Hydrocodone
  Chlorpheniramine; Guaifenesin; Hydrocodone; Pseudoephedrine
  Chlorpheniramine; Dextromethorphan
  Brompheniramine; Hydrocodone; Pseudoephedrine
  Carbetapentane; Chlorpheniramine
  Carbetapentane; Phenylephrine; Pyrilamine
  Carbinoxamine; Hydrocodone; Pseudoephedrine
  Chlorpheniramine; Dextromethorphan; Phenylephrine
  Desloratadine; Pseudoephedrine
  Carbetapentane; Guaifenesin
  Chlorpheniramine; Dihydrocodeine; Pseudoephedrine
  Dihydrocodeine; Guaifenesin; Pseudoephedrine
  Carbetapentane; Guaifenesin; Phenylephrine
  Chlorpheniramine; Dihydrocodeine; Phenylephrine
  Diphenhydramine; Hydrocodone; Phenylephrine
  Acetaminophen; Chlorpheniramine; Dextromethorphan; Phenylephrine
  Carbinoxamine; Hydrocodone; Phenylephrine
  Diphenhydramine; Phenylephrine
  Brompheniramine; Carbetapentane; Phenylephrine
  Carbetapentane; Chlorpheniramine; Phenylephrine
  Dexchlorpheniramine; Dextromethorphan; Pseudoephedrine
  Acetaminophen; Dextromethorphan
  Acetaminophen; Dextromethorphan; Doxylamine
  Acetaminophen; Dextromethorphan; Phenylephrine
  Carbetapentane; Diphenhydramine; Phenylephrine
  Carbetapentane; Pseudoephedrine
  Acetaminophen; Guaifenesin; Phenylephrine
  Dextromethorphan; Diphenhydramine; Phenylephrine
  Carbetapentane; Phenylephrine
  Acetaminophen; Dextromethorphan; Guaifenesin; Phenylephrine
  Carbetapentane; Pyrilamine
  Acetaminophen; Chlorpheniramine; Dextromethorphan; Pseudoephedrine
  Acetaminophen; Dextromethorphan; Pseudoephedrine
  Acetaminophen; Pseudoephedrine
  Carbinoxamine; Dextromethorphan; Pseudoephedrine
  Carbinoxamine; Pseudoephedrine
  Chlorpheniramine; Hydrocodone
  Chlorpheniramine; Hydrocodone; Phenylephrine
  Chlorpheniramine; Phenylephrine
  Chlorpheniramine; Pseudoephedrine
Quizzes
  Common Cold Quiz
Disease Management
  Heart Disease: Considering Cold Relief
Daily News Feed
  Health Tip: Keep Germs to Yourself
  Lethal New Virus in Monkeys Shows Potential to Infect Humans
  Health Tip: Dealing With a Child's Cough
  Want to Stay Healthy? Try Washing Your Hands
  Meet Henry the Hand: A Crusading Doctor's Right-Hand Man
  Poorer Childhoods, More Colds as Adults?
  Fewer ER Visits for Kids After Cold Medicine Restrictions
  New Push by Doctors to Limit Antibiotic Use in Kids
  Health Tip: Don't Take Too Much Acetaminophen
  Health Tip: Avoid Spreading the Common Cold
  Ease Up on Workouts to Aid Flu Recovery, Expert Says
  When a Common Cold Becomes More Dangerous for Kids
  Health Tip: Using a Nasal Spray
  Hand Washing, Zinc May Ward Off Colds: Review
  Expectant Mothers' Colds May Affect Baby
  Infections Like Colds, Chickenpox Tied to Some Stroke Risk in Kids
  Common Cold Meds May Pose Health Threats
  Too Much Codeine Still Prescribed to U.S. Kids: Study
Adult Diseases and Conditions
  Common Cold
Pediatric Diseases and Conditions
  Upper Respiratory Disorders
  Upper Respiratory Infection (URI or Common Cold)